MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM07100
Medical Device Problem Codes Material Invagination (1336); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that the endovascular stent graft should be placed in the upper arm during a fistulogram procedure.During sheathless insertion of the stent delivery system, resistance was felt and the device could not be advanced over the guide wire to the lesion site through the tracking anatomy.Another stent graft of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.During the evaluation of the returned delivery system, the distal tip was found to be invaginated; may be as a consequence of the reported difficulties in inserting the device into the patient's body.During the performed patency test, a device compatible 0.035" guide wire could be inserted into and advanced through the delivery system without issue.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with insufficient flushing of the device.Not using an introducer sheath may be another contributing factor to the reported insertion difficulties finally resulting in the deformation of the tip.In this case, no introducer sheath was used.Rough handling of the device during unpacking or preparation also may contribute to the reported event.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu states: "examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed." also the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline." furthermore, the ifu indicates that an introducer sheath of appropriate inner diameter is required for the procedure.Updated 'eval code & desc - conclusion' due to completion of evaluation.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6311862
Report Number9681442-2017-00049
Device Sequence Number16538238
Product Code PFV
UDI-Device Identifier04049519008462
UDI-Public(01)04049519008462(17)190513(10)ANAS1266
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2019
Device Catalogue NumberFEM07100
Device Lot NumberANAS1266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight101